Alert archive / Michigan / Small Craft Advisories in 2016

Small Craft Advisory 112, NWS Gaylord, MI

November 23, 2016

NWS Gaylord, MI issued this small craft advisory at Nov 23, 2016, 3:23 AM EST. It took effect at Nov 23, 2016, 11:00 AM EST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2016, 3:23 AM EST (08:23 UTC)
In effect from
Nov 23, 2016, 11:00 AM EST
Expired
Nov 24, 2016, 3:12 AM EST
In force
16 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

433 
WHUS73 KAPX 230823
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
323 AM EST WED NOV 23 2016

LSZ321-231630-
/O.NEW.KAPX.SC.Y.0112.161123T1600Z-161124T1000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
323 AM EST WED NOV 23 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 AM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM EST
THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-341-342-344>346-231630-
/O.NEW.KAPX.SC.Y.0112.161123T1600Z-161124T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
323 AM EST WED NOV 23 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 AM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM EST
THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-231630-
/O.NEW.KAPX.SC.Y.0112.161123T2100Z-161124T1000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
323 AM EST WED NOV 23 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
5 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM
EST THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
4 follow-up statements
927 
WHUS73 KAPX 231600
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1100 AM EST WED NOV 23 2016

LSZ321-240000-
/O.CON.KAPX.SC.Y.0112.000000T0000Z-161124T1000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1100 AM EST WED NOV 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-341-342-344>346-240000-
/O.CON.KAPX.SC.Y.0112.000000T0000Z-161124T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1100 AM EST WED NOV 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-240000-
/O.CON.KAPX.SC.Y.0112.161123T2100Z-161124T1000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
1100 AM EST WED NOV 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 5 AM EST THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 5 AM EST THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
500 
WHUS73 KAPX 232052
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
352 PM EST WED NOV 23 2016

LSZ321-240500-
/O.CON.KAPX.SC.Y.0112.000000T0000Z-161124T1000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
352 PM EST WED NOV 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-341-342-344>346-240500-
/O.CON.KAPX.SC.Y.0112.000000T0000Z-161124T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
352 PM EST WED NOV 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-240500-
/O.CON.KAPX.SC.Y.0112.161123T2100Z-161124T1000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
352 PM EST WED NOV 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
016 
WHUS73 KAPX 240308
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1008 PM EST WED NOV 23 2016

LSZ321-241000-
/O.CON.KAPX.SC.Y.0112.000000T0000Z-161124T1000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1008 PM EST WED NOV 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-341-342-344>346-241000-
/O.CON.KAPX.SC.Y.0112.000000T0000Z-161124T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1008 PM EST WED NOV 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-241000-
/O.CON.KAPX.SC.Y.0112.000000T0000Z-161124T1000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
1008 PM EST WED NOV 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
503 
WHUS73 KAPX 240812
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
312 AM EST THU NOV 24 2016

LHZ345>349-LMZ323-341-342-344>346-LSZ321-240915-
/O.CAN.KAPX.SC.Y.0112.000000T0000Z-161124T1000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
312 AM EST THU NOV 24 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 23, 3:17 AM EST, 6 minutes earlier.

Area forecast discussion, Nov 23, 3:17 AM EST, 6 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
317 AM EST Wed Nov 23 2016

.NEAR TERM...(Today and tonight)
Issued at 311 AM EST Wed Nov 23 2016

...Wintry mix of precipitation today and tonight...

High Impact Weather Potential: Slushy snow accumulation for parts
of the area today and tonight.

Pattern Synopsis/Forecast: Most obvious feature of interest through
early morning analysis is well defined mid level wave and its
attendant surface reflection rotating northeast into the Corn Belt.
Respectable feed of Gulf moisture tied to these features, evident by
expansive area of showers (embedded thunder) rotating across the
southwest lakes into the central Mississippi Valley region, with
area of wintry precipitation across the northwest Lakes into the
northern Mississippi Valley. This system will continue to move
northeast into and through our area today through Thursday,
weakening as it does so as mid level wave dampens and upper level
jet support becomes increasingly lost/detached. Still, just enough
forcing/persistent off-the-deck waa response and moisture to bring a
round of mixed precipitation to our area through tonight, with some
light accumulation of wet snow looking likely across eastern upper
and at least the interior of northern lower Michigan.

Primary Forecast Concerns: Precipitation type, snowfall amounts, and
associated headline considerations.

Details: Current overhead airmass is a dry one, particularly in the
sub 5h layer, and will take a while to fully saturate. It will,
however, do so as persistent waa processes and associated surge of
QG-forcing for ascent slides up into the area this morning and into
the afternoon hours. Precipitation will develop southwest to
northeast in response, eventually spreading across all the area
through this afternoon. May see precipitation taper off briefly
later this afternoon and early evening as initial dynamics are lost,
picking up once again overnight with arrival of actual mid level
wave. Evaporational cooling will likely trend initial surge of
precipitation to remain primarily snow. Warming boundary layer
(helped out by those big waters) will result in a deep enough
melting layer to support a change over to rain or a rain/snow
mixture away from interior eastern upper and the highlands of
northern lower Michigan heading through this morning and afternoon,
with those same trends continuing through tonight. May see a brief
window of freezing rain during the transition process this morning.
Hopefully this will not amount to much, but something we will
definitely keep an eye on in the coming hours.

Snowfall amounts and headline considerations: Plenty going against
this system being a substantial snowfall producer. As mentioned,
system weakens rather substantially on its crossing, and couple this
with elevated DGZ (with fleeting pockets of deep saturation through
this layer), and a very marginal thermodynamic profile hugging 0c
where precipitation remains primarily snow (resultant snow to liquid
ratios likely well under 10 to 1) and can see this being no more
than a one to two inch type snow event through tonight. Wet nature
of snow will definitely prevent blowing and drifting concerns. Add
it all up and just don't see the need for any specific winter
weather headlines. However, prefer to not completely ignore the
potential impacts, especially considering this being one the busiest
travel periods of the year. Will cover such concerns through a
preemptive release of a special weather statement, with specific
wording focusing on pockets of snow covered and slushy roads today
and tonight.

&&

.SHORT TERM...(Thursday through Friday)
Issued at 311 AM EST Wed Nov 23 2016

...More messy weather Thursday and Friday...

The area of low pressure that we will be dealing with today into
tonight weakens and pretty much loses its identity over the area
Thursday. Another piece of Pacific energy then looks like it melds
with the remnants of the first system over the area on Friday.
Models have trended colder Friday with the second piece of energy.
The form of precipitation for Thursday and Friday will be tough to
call once again. It now looks like it will be cold enough for lake
processes to fire up Friday night into Saturday morning. High
pressure then looks like it will build in for later Saturday into
Sunday. Another area of low pressure moving up from the south will
track by to our west leaving us on the warm side of that system
bringing warmer temperatures and mainly rain for Monday into
Tuesday. The main weather challenge is still the form of
precipitation and possible snow accumulations through Saturday.

Thanksgiving Day..Remnant moisture will bring a continued chance for
snow or mixed rain and snow early which may end as a period of
drizzle or freezing drizzle as mid/upper level moisture strip out.

Thanksgiving night into Friday...Another influx of mid/upper level
moisture may produce another round of rain or snow showers. Recent
model trends are a little colder so have reintroduced the snow
shower idea.

&&

.LONG TERM...(Friday night through Tuesday)
Issued at 311 AM EST Wed Nov 23 2016

Friday night into early Saturday...Northwest or north northwest flow
lake effect snow showers (possibly rain at the lake shore) as 850 mb
temperatures fall into the -5 to -7 C range.

Saturday afternoon into Sunday...Ridging builds in later and holds
into Sunday bringing precipitation free and slightly milder
conditions.

Sunday night through Tuesday...Extended models are in general
agreement that low pressure tracks by to our west. This would pull
up warmer air from the south and result in a mainly rain event.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1145 PM EST Tue Nov 22 2016

Solid VFR conditions will deteriorate to MVFR and eventually IFR
conditions on Wednesday as widespread mixed rain and snow spreads
into the region from SW to NE ahead of developing low pressure.
Calm winds overnight will become SE at around 10 kts on Wednesday
ahead of that low.

&&

.MARINE...
Issued at 311 AM EST Wed Nov 23 2016

Southeast winds will become increasingly gusty today and
early this evening as overhead pressure gradient tightens in
response to approach of weakening area of low pressure. Low end
SCA conditions expected across most nearshore zones today through
tonight. Wind speeds weaken considerably later tonight into
Thanksgiving as that low meanders directly overhead.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY from 4 PM this afternoon to 5 AM EST
     Thursday for LHZ345>349.
LM...SMALL CRAFT ADVISORY from 11 AM this morning to 5 AM EST
     Thursday for LMZ323-341-342-344>346.
LS...SMALL CRAFT ADVISORY from 11 AM this morning to 5 AM EST
     Thursday for LSZ321.
&&

NEAR TERM...MSB
SHORT TERM...AJS
LONG TERM...AJS
AVIATION...MLR
MARINE...MSB
Hazardous weather outlook, Nov 23, 3:23 AM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
323 AM EST WED NOV 23 2016

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-241200-
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
323 AM EST WED NOV 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

A WINTRY MIX OF PRECIPITATION IS EXPECTED ACROSS THE AREA TODAY
AND TONIGHT...WITH PRIMARILY SNOW ACROSS INTERIOR REGIONS AND A
RAIN AND SNOW MIXTURE ACROSS LOWER ELEVATIONS AND NEAR THE GREAT
LAKES. SOME SLUSHY SNOW ACCUMULATIONS ARE EXPECTED. PLEASE SEE THE
LATEST SPECIAL WEATHER STATEMENT FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SOME PATCHY FREEZING DRIZZLE IS POSSIBLE THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER AND
PRECIPITATION AMOUNTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE
MADE ONE OF THREE WAYS:

ONLINE:   WEATHER.GOV/GAYLORD
FACEBOOK: FACEBOOK.COM/NWSGAYLORD
TWITTER:  TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

MSB

In the hours before

Special weather statement, Nov 23, 2:14 AM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
214 AM EST WED NOV 23 2016

MIZ016>036-041-042-241200-
EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-
MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-
ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-
ARENAC-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA...
FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO...
HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...
WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
214 AM EST WED NOV 23 2016

...WINTRY MIX OF PRECIPITATION TODAY AND TONIGHT...

SNOW WILL DEVELOP AND SPREAD STEADILY NORTHEAST ACROSS NORTHERN
LOWER MICHIGAN THIS MORNING THROUGH THIS AFTERNOON. SNOW WILL
LIKELY MIX WITH OR CHANGE TO RAIN NEAR THE GREAT LAKES AND IN
LOWER ELEVATIONS BY LATER THIS MORNING AND EARLY AFTERNOON....WITH
THIS MIX OF RAIN AND SNOW CONTINUING THROUGH TONIGHT. LIGHT SLUSHY
SNOW ACCUMULATIONS...LIKELY REMAINING UNDER AN INCH...IS EXPECTED
BEFORE THIS CHANGEOVER OCCURS. SNOW WILL REMAIN THE PRIMARY
PRECIPITATION TYPE ACROSS INTERIOR ELEVATED REGIONS OF NORTHERN
LOWER MICHIGAN THROUGH TONIGHT. SNOWFALL TOTALS MAY APPROACH 2
INCHES BEFORE PRECIPITATION WINDS DOWN EARLY THURSDAY MORNING.

MOTORISTS ARE URGED TO USE CAUTION TODAY AND TONIGHT AS SOME
SLUSHY SNOW ACCUMULATIONS ARE POSSIBLE...ESPECIALLY ON SECONDARY
AND UNTREATED ROAD SURFACES.

MSB
Special weather statement, Nov 23, 2:27 AM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
227 AM EST WED NOV 23 2016

MIZ008-015-241500-
CHIPPEWA-MACKINAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE
227 AM EST WED NOV 23 2016

...WINTRY MIX OF PRECIPITATION TODAY THROUGH THURSDAY MORNING...

SNOW WILL DEVELOP ACROSS THE AREA LATER THIS MORNING...AND
ESPECIALLY BY THIS AFTERNOON. SNOW WILL MIX WITH OR CHANGE OVER
TO RAIN NEAR LAKE MICHIGAN AND LAKE HURON THIS AFTERNOON...WITH
THIS MIXTURE EXPECTED TO CONTINUE THROUGH TONIGHT AND THURSDAY
MORNING. SOME LIGHT SNOW ACCUMULATIONS...LIKELY REMAINING UNDER AN
INCH...ARE EXPECTED BEFORE THIS CHANGEOVER OCCURS. SNOW WILL
REMAIN THE PRIMARY PRECIPITATION TYPE ACROSS THE REMAINDER OF
EASTERN UPPER MICHIGAN THROUGH THURSDAY MORNING...WITH TOTAL
ACCUMULATIONS APPROACHING 2 INCHES POSSIBLE BEFORE SNOW WINDS
DOWN LATER THURSDAY MORNING.

MOTORISTS ARE URGED TO USE CAUTION LATER TODAY THROUGH THURSDAY
MORNING AS SOME SLUSHY SNOW ACCUMULATIONS ARE POSSIBLE...ESPECIALLY
ON SECONDARY AND UNTREATED ROAD SURFACES.

MSB

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 23, 3:17 PM ESTWinter Weather AdvisoryAPXCrawford, Kalkaska, Missaukee, Montmorency, Ogemaw, Oscoda and 3 more12 hr

Nearby

Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.